Hi Brainparker, First let me welcome you to healing well forum, we are most happy to have you. I am not a physician by any means but can relate in some way...I am 32 in two weeks going to be 33 (grrrr) and was diagnosed with Multiple Sclerosis 5 years ago. The treatment for flares of MS is Sol-Medrol which is a souped up Steroid much like prednisone. Every time I would go into the hospital to get these IV steroids I would have major reactions which they would treat with more medications to counter react. Then be released home with a high dose of prednisone to titrate down so as not to throw my body chemicals off. Each and every time I took the prednisone I ended up with them most terrible of hives. Finally after 3 years and 6 treatments like this I said "no more" and have since stopped treating my MS flares.
Obviously I was having an allergic reaction to the prednisone which presented in hives. I also have an allergy to an antihistamine Sudafed...in which I the last time I took it I almost died. My tongue swelled, couldn’t breathe and EMS had to be called...my mom who is a nurse said that I coded at the ER, of course I don’t remember any of this. All over a simple cold and stuffy nose.
Antihistamines can have some severe allergic reactions. This is odd as these are the type of medications that are typically administered for allergic reactions. My physician says that it is rare to encounter a patient that doesn’t tolerate these type of drugs. What you may want to do is discuss this with your doctor in detail and if he does indeed feel that it was the prednisone or another antihistamine that you were on then it should be added to your medical history that your allergic to that med. So in the future you’re not given it again.
As for the ED I can’t help there as I am female...but I am glad that your seeing someone about
it. Chronic illnesses of any kind can cause depression, if you feel that this may be a factor you can seek out a psychiatrist who is the best person to deal with depression and diagnosis it.
I don’t know if this has helped you any but here it is anyway....take care
Moderator: Heart & Cardiovascular Disease